SIGN UP

Pain In The Neck.

Avatar Image
Barsel | 09:51 Mon 23rd Nov 2020 | Body & Soul
14 Answers
I've had a pain on the left side of my neck for about 6 - 7 weeks and it seems to be getting worse. During the day, I'm constantly putting a heated wheat bag on it just for a bit of comfort and taking 6 - 8 paracetamol a day. I did mention it in the Rheumatology clinic about 4 weeks ago, and the nurse said it is probably musculoskeletal, but the pain seems to be spreading into my shoulders and head. If it is as the nurse suggested, how long would it take to go? TIA.

Answers

1 to 14 of 14rss feed

Best Answer

No best answer has yet been selected by Barsel. Once a best answer has been selected, it will be shown here.

For more on marking an answer as the "Best Answer", please visit our FAQ.
I agree with the diagnosis of the nurse.
How long will it take to go?......no idea.

I would suggest a change of analgesics.
Can I suggest that you ask for (or pay for) a physiotherapy assessment? Alternatively there are two physios on Youtube called Bob and Brad. I find their videos are very good and helpful. I used them to fix a similar problem which turned out to be postural. https://www.youtube.com/user/physicaltherapyvideo
Question Author
sqad, I take paracetamol for arthritis pain, which tablets would you suggest for this neck pain? Pretty sure I've been told in the past not to take your trusted favourite ibuprofen tablets, would any of the creams work, I have a few,Phorpain Gel (Ibuprofen) and Zacin cream (capsaicin)
Question Author
Thanks woofgang, I never thought of that. My daughter has a friend who is a physiotherapist but unfortunately he now lives in Malta! I'll ask my daughter to contact him as he may be able to recommend someone from when he lived here.
I am not so negative as to the side effects of Ibuprofen as ithe populace as in my opinion it's anti inflammatory properties are significant and i don't know the reason for the advice, in your case, as the reason for avoidance.
Yes,you could try Ibuprofen gel and I do agree with woofy re.physiotherapy.
Question Author
sqad possibly because anti inflammatories cause stomach pains for me and this is why I now have biological treatment although I have not been able to have this since May 2019. I was due to have it May this year but because I have the infusion at the hospital, I was unable too, and now I probably could, they won't let me have it because of it lowering my immune system more. Can't win really. :-).
LOL...OK Barsel
Question Author
Thanks everyone for your advice.x
Did you start doing anything different 7 weeks ago? Started using a tablet, for instance?
Question Author
No barry, but I seem to remember I turned over awkwardly in bed, but I thought by now it would be better rather that worse.
As Barry said - when I started to use my wee kindle and just constantly using the right finger caused me horrific pain up my arm and into my shoulder, guess I was tensing a bit. When I stopped using the kindle for a while the pain stopped.

Stress also can cause all kinds of pain and my physiotherapist always said - keep moving and moving, swing your arms, move your head to the side etc good luck Barsel
Question Author
Thanks JJ. I do try to keep my head/neck moving, but it's surprising how many times in the day I find myself hunched up.
Hey, try some massage in the area where is pain to stimulate your blood circulation and I think it could help a little bit, don't take so more drugs, because it will influence negative on your health, try to find another way to escape the pain. Good luck!
could you be sitting in a draught ,I always get a pain in my neck if I do

1 to 14 of 14rss feed

Do you know the answer?

Pain In The Neck.

Answer Question >>